MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech.Device evaluated by mfg, device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving removal of a cook celect inferior vena cava filter, an unknown long string was noted to be hanging from a cloversnare 4-loop vascular retriever's sheath, after the snare and filter were pulled from the sheath.The procedure had been successfully completed when the event occurred.Fluoroscopy was used to look for additional pieces within the patient; however, nothing was found.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 20sep2022.The filter had been implanted for seven months and seemed to collapse fine.Reportedly, the user could not tell if the string came from the inner or outer sheath; however, upon initial evaluation of the device on 13sep2022, the string was noted at the distal tip of the inner sheath.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving removal of a cook celect inferior vena cava filter, an unknown long string was noted to be hanging from a cloversnare 4-loop vascular retriever's sheath, after the snare and filter were pulled from the sheath.The procedure had been successfully completed when the event occurred.Fluoroscopy was used to look for additional pieces within the patient; however, nothing was found.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 20sep2022.The filter had been implanted for seven months and seemed to collapse fine.Reportedly, the user could not tell if the string came from the inner or outer sheath; however, upon initial evaluation of the device on 13sep2022, the string was noted at the distal tip of the inner sheath.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The inner sheath of the cloversnare 4-loop vascular retriever set was returned to cook for investigation.A string was noted at the distal tip of the inner sheath, and part of the inner portion of the tubing/sheath material was sticking out.Needle nosed tweezers were used to detach the string, which was determined to be part of the sheath.Cook completed a review of the device history record (dhr).The dhr for the complaint lot recorded no relevant non-conformances.A search of complaint history found no additional lot related complaints.The component lot for the inner sheath recorded one relevant non-conformance on 10 devices, however, all non-conforming product was scrapped.This subassembly was used on 13 other final lots, and a search of complaint history on these lots found no additional related complaints.Although the noted non-conformance is relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, and no other lot related complaints have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15427780
Report Number1820334-2022-01482
Device Sequence Number7522614
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)250608(10)14776152
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number14776152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer09/20/2022
12/09/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/04/2022
01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale